Login      Sign Up
 

Q. Is it normal to hear voices continuously which others cannot hear?


 

Hello doctor,

My father aged 83 years is physically healthy but he is hearing some of the old friends sound continuously which we cannot hear, for 10 days. So, kindly give us some advice as soon as possible.


Related Questions:
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
Is stroke along with bleeding inside brain worrisome?
What are the symptoms of frontotemporal dementia?
 

Dr. Kumarshri Shriniwas Saraswat
M.B.B.S., D.P.M., MEMBER OF INDIAN PSYCHIATRIC SOCIETY., SPECIALIST IN MOOD AND ANXIETY DISORDERS
Psychiatry, Psychologist/ Counsellor, Psychotherapy, Sexology, Sleep Medicine

Hello,

Welcome to icliniq.com.

This symptom of hearing things when there is no sound is known as an auditory hallucination. At his age, there could be a number of causes of the same as:

1. A stroke which has affected the blood supply of the part of the brain responsible for hearing. This is likely if he has untreated hypertension.

2. If there are other complaints like forgetfulness, not remembering names or recent events, or anger and sleep disturbances, along with this hallucination, then it could be dementia.

3. Old age psychosis or depression with psychotic features.

This auditory hallucination is just a symptom caused by an underlying disorder. It is advisable that you see a neurologist who will be able to investigate and diagnose the underlying cause and treat accordingly. The treatment will differ depending upon the cause of this symptom. It is advisable that you take treatment from an experienced neurologist because, during this age, the patient is very sensitive to side-effects. Take care.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


MRI shows stroke and brain changes. Is it due to untreated sleep apnea?
Query: Hello doctor, The patient underwent extensive routine physical examination including MR/CT imaging and laboratory analysis earlier this month. The MR Brain shows evidence of lacunar stroke and ischemic brain changes. Please advise if these might be connected to untreated obstructive sleep apnea (mor...  Read Full »
Dr. Aida Quka
Neurologist

Answer: Hello, Welcome to icliniq.com. I carefully went through your question and the patient's medical history. I reviewed her medical report and the uploaded brain MRI study (attachment removed to protect patient identity) and would explain that those changes are indicative of small vessel disease, whic...  Read Full »
 
Can tactile hallucination occur due to alcohol abstinence?
Query: Hi doctor, I have schizophrenia for more than 25 years. I had Clozapine for 15 years and now I am on Aripiprazole. I stayed away from alcohol for eight years. Before six months, I had alcohol once. Now, I am having some tactile hallucination. Is it due to alcohol abstinence? Will it disappear?  Read Full »
Dr. Nidhi Jain Bukharia
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. If you are abstinent for the last eight years, then tactile hallucinations are not due to alcohol intoxication or alcohol withdrawal. It means, it is due to your illness schizophrenia. Are you on any antipsychotic now? Revert back with the answer to the above q...  Read Full »
 
I have asymptomatic AF and vascular dementia. Please advise.
Query: Hello doctor, I have asymptomatic AF vascular dementia.  Read Full »
Dr. Sagar Ramesh Makode
Cardiologist

Answer: Hello, Welcome to icliniq.com. Please attach your ECGs. Revert with more information to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Dolo 650 MG Tablet - Uses | Dosage | Side Effects | Drug Warnings and Precautions
Dolo 650 is the most common medicine used during a fever and to relieve mild to moderate pain. Because of the tablets ab ...Read more »
I had vaginal bleeding after passage of big clot. What is it?
Hello doctor, My period came on the first of last month. 22 days later, my breasts were hurting. I was cramping but the ...Read more »
I have pain in neck, hand, and weakness due to degenerative changes. Please help.
Hello doctor, I am diagnosed with the degenerative changes in the cervical and many more things. I am attaching the MRI ...Read more »
 
 

Also Read Answers From